MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Model Number PPH01
Medical Device Problem Codes Failure to Fire (2610); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information was requested, and the following was received: how was the bleeding control? manual suturing could you please clarify if there were any patient consequences? none could you please clarify if was any change in the post-operative care of the patient as a result of the event? none.
 
Event or Problem Description
It was reported that during a hemorrhoidectomy, when triggering the device (lever) very sluggish, no click.Renewed triggering.Bleeding due to incomplete staple suture row (second release) with subsequent manual suture.
 
Additional Manufacturer Narrative
(b)(4).Sent: 06/28/2022.D4: batch # r5c153.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the pph01 device arrived with the knife damaged, the breakaway washer was present and with an off-center cut due to this condition two staples were stuck on the washer.In addition, an unformed staple was received taped on the device.The device was reloaded with staples, a new washer was placed on the device and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident: despite the damage in the knife.The staple line was complete, and the staples meet the staple form release criteria.It appears possible that the anvil was pushed far enough off center to result in an off center cut of the breakaway washer and damage the knife by pressing it hard enough against the anvil.This situation normally occurs when the tissue is not evenly distributed in the device.However, it could not be determined what may have caused the anvil to become off center.It should be noted that ensuring that the tissue thickness is within the indicated range, and that it is evenly distributed in the device.Excess tissue on one side may result in unacceptable staple formation and can result in staple line leakage.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
4188 lexington avenue north
shoreview 55126
MDR Report Key14625732
Report Number3005075853-2022-03687
Device Sequence Number20083825
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberPPH01
Device Catalogue NumberPPH01
Device Lot NumberR9584M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown